First time, so already skeptical. Had a Radisee filler put in my lines from nose to mouth. Also had small amount of botox put in my lip lines. It's been 6 days & I have a severe bruise on my face from filler injections. Is this normal? Even worse - the fact that my upper lip has been affected to the point where I cannot drink from a cup or a bottle (ie water) because there does not seem to be any muscle strength and my jaw feels very restricted. Should have left my look alone! Help!
Cannot Drink from a Cup or a Bottle of Water After Botox Above Lip, Is this Normal? (photo)
Doctor Answers 16
Results after treatment
Have a question? Ask a doctor
AFTER EFFECTS of Radiesse and Botox
Botox injected into the upper lip for vertical lines will relax the orbicularis oris muscle around your mouth, making it difficult to spit after brushing your teeth or take a sip of water out of a bottle due to the inability to fully purse your lips. The bruising is normal and will fade away. The Botox will gradually fade within 3-4 months.
You might also like...
Botox around the mouth
From what you are describing, you are having the expected results from Botox injections around your mouth. If you were unaware of the expectations and how this would affect you, you might want to revisit your provider and learn about the benefits and risks of product placed in certain areas. It is normal to experience bruising and swelling post any dermal filler injection and if you have concerns, make an appointment for further assessment.
Botox for lip lines
Botox is an excellent off-label treatment for lip lines, but only a tiny amount should be used. It is possible to experience difficuly drinking from a water bottle, saying P and B, and
Botox Side Effect
Injecting Botox into the Orbicularis Oris muscle for the correction of "smoker's lines" has become increasingly possible. Since few units are used, this is a very inexpensive and efficacious endeavor. However, if too many units are placed in this area, the muscles are weakened so much that patients can no longer drink of a bottle, pronounce certain letters, or smoke a cigarette. In fact, some physicians have taken advantage of the last fact, and injected this area excessively to help patients with smoking cessation.
I am sure the bruising with the Radiesse injections has contributed to the problem. I am not sure why your physician injected Radiesse into these lines, anyway. Radiesse is bettter for deeper lines and presumably these are fine lines more appropriate for Resytlane or Juvederm.
The affect from your Botox injections will benefit only from the "tincture of time". We do not have a counter for that.
My recommendation would be to return to the physician who performed the injections, to see if there might be an improvement regarding the Radiesse complication.
Botox side effects in the mouth area temporary, but troublesome
Yes, Botox, as well as all injectables can cause bruising that may last for up to two weeks. Also, Botox causes muscles relaxation (or weakness) in the nearby muscles where injected and this can cause, difficulty with motor function of your lips. Usually, this effect washes away within several weeks or less, but may last longer. Fewer units of Botox may have avoided this side effect. However, you may want to avoid Botox in your upper lip in the future.
Botox for lip lines is off-label and has temporary risks
There are a number of patients who have benefitted from this off-label treatment by me, and other doctors, but Botox injected into the upper lip needs to have very concentrated small units of Botox liquid injected and only in very few insertion sites and at the right level of the upper or lower skin-colored lips (not the red lips). This can help minimize pursing and soften the lines. It is an excellent adjunct for fillers but I tell all my patients in advance that there can be difficulty eating, drinking, they may exhibit some dribbling, have difficultry pronouncing certain letters, such as "w', brushing teeth, etc. I do not offer it to musicians who play wind instruments or singers and discourage newscasters and other public speakers from doing this. The bruising from Radiesse in the smile folds will go away in two weeks or so. There can be stiffness in these areas that soften over time.
Cannot Drink from a Cup or a Bottle of Water After Botox Above Lip, Is this Normal?
You had Radiesse injected to the NLF's as well as Botox around the mouth so some decreased movement of the lips is not unusual in that circumstance. If you're concerned about anything at this point, you should really conmtact the MD that did your treatments for evaluation and advice.
FYI, I do not agree that Botox, Dysport or Xeomin can't be used to soften lines around the mouth. I have used Botox and the other neurotoxins, more recently, for this purpose for almost 20 years. Using neurotoxins around the mouth does require further dilution of the toxin and a conservative , targeted approach but the results are very good, IMHO.
Botox is not good for lines around lip! Now you know why.
The fine lines around your mouth are caused by pursing your lips with your orbicularis oris muscles, such as when you suck on a straw, smoke a cigarette (bad), speak, or give a kiss. Paralyzing your lip muscles may decrease or even eliminate those tiny lines, but at the cost of being unable to use your lip muscles for the functions you describe. Too much Botox!
Unfortunately, there is no antidote but time, as your body will gradually re-grow new receptors for the nerve-muscle impulses. Radiesse is a good filler for deep lines like the nasolabial folds, but is not advised for fine lines around the mouth. HA fillers like Juvederm and Restylane are best for these fine lines, or a chemical peel or laser resurfacing can reduce or eliminate those fine lines for a long time. Good luck; I am sorry your injector did not advise you appropriately! This should have been avoided.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.